MAUDE Adverse Event Report: SMITH & NEPHEW, INC. ANTHOLOGY SO POROUS SZ 8; PROSTH, HIP, SEMI-CONST, MET/CERAM/CERAM/MET, CEMENTED OR UNCEMENTED

SMITH & NEPHEW, INC. ANTHOLOGY SO POROUS SZ 8; PROSTH, HIP, SEMI-CONST, MET/CERAM/CERAM/MET, CEMENTED OR UNCEMENTED
Model Number 71356008
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Unspecified Infection (1930); Insufficient Information (4580)
Date of Event 05/11/2020
Type of Reportable Event Serious Injury
Event or Problem Description
*us legal* it was reported that the plaintiff underwent a third medically indicated two-stage revision on (b)(6) 2020 due to infection.All the components were removed, and an antibiotic spacer was placed.The patient outcome is unknown.
 
Additional Manufacturer Narrative
H3, h6: the device, used in treatment, was not returned for evaluation and the reported event could not be confirmed.The clinical/medical investigation concluded that, the root cause of the continued infection that made the third revision necessary also cannot be concluded.It is unknown if the previous osteomyelitis contributed to the infections.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history did not reveal additional complaints for the listed batch.A review of the risk management file and instructions for use documents revealed this failure mode was previously identified.A review of the sterilization records revealed the batch was sterilized within normal parameters.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Possible causes could include but not limited to contamination, patient reaction, and post-operative healing issue.Based on this investigation, the need for corrective action is not indicated.Without the return of the actual product involved, our investigation could not proceed.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.
 
Additional Manufacturer Narrative
H3, h6: the device, used in treatment, was not returned for evaluation and the reported event could not be confirmed.The clinical/medical investigation concluded that, the clinical information provided, of the elevated metal ion levels and the description of the discolored tissue and the corrosive material may be consistent with a reaction to metal debris.However, the source and the root cause cannot be determined with the available documentation.It cannot be concluded that the reported clinical findings are associated with the implant failure.The root medical cause of the infection that precipitated the second revision cannot be concluded with the provided material.The root cause of the continued infection that made the third revision necessary also cannot be concluded.It is unknown if the previous osteomyelitis contributed to the infections.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history did not reveal additional complaints for the listed batch.A review of the risk management file and instructions for use documents revealed this failure mode was previously identified.A review of the sterilization records revealed the batch was sterilized within normal parameters.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Possible causes could include but not limited to contamination, patient reaction, and post-operative healing issue.Based on this investigation, the need for corrective action is not indicated.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.

Brand Name
ANTHOLOGY SO POROUS SZ 8
Common Device Name
PROSTH, HIP, SEMI-CONST, MET/CERAM/CERAM/MET, CEMENTED OR UNCEMENTED
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key11573359
Report Number1020279-2021-02396
Device Sequence Number14519559
Product Code MRA
UDI-Device Identifier03596010567789
UDI-Public03596010567789
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P030022
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2008
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/02/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/13/2018
Device Model Number71356008
Device Catalogue Number71356008
Device Lot Number08DM13652
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/02/2021
Supplement Date Received by Manufacturer08/25/2021
11/01/2021
Initial Report FDA Received Date03/26/2021
Supplement Report FDA Received Date08/26/2021
11/02/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Other; Required Intervention;